HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Cancer: Brain (http://www.healthboards.com/boards/cancer-brain/)
-   -   brain cancer & temodar (http://www.healthboards.com/boards/cancer-brain/822410-brain-cancer-temodar.html)

cherokee3074 11-09-2010 04:55 PM

brain cancer & temodar
 
Hello everyone, My name is Amy & I'm here because i'm not sure of what to expect from the chemo pill temodar. I was diagnosed with a grade 2 astrocytoma brain tumor back in 2003 when i was 29 y/o. They couldn't remove it because of it's location they said it would do more damage than good to try. So, I received 7 weeks of radiation treatment & the tumor shrunk considerably & stayed that way up to now. My last MRI showed new growth & the tumor is back again. Almost 4 weeks ago i had another biopsy at Duke Medical in Durham NC. The tumor is now called an Oligodendroglioma. This time they want to treat it with chemo the temodar pill. I'm starting next Monday & i'll have to take 3 pills a day, 5 days a month, for a whole year & i'm really scared! At first it was only 1 pill daily, then they said 2 pills & today i got a call & they want me to take 3 pills. I was nervous with just the thought of taking 1 pill! Please, if anyone here has taken temodar & would share they're experiences with me i would really, really appreciate it! I live in a very rural area here in NC & we don't have access to any kind of support groups in my area & I need to talk to people that have gone through the same stuff that i have the past 7 years. anyones input would be appreciated & Thanks for listening! Amy

amabbott123 12-06-2010 04:56 PM

Re: brain cancer & temodar
 
My name is Amy too! My husband was diagnosed with an anaplastic astrocytoma gr. 3 in Sept. His is verging on a Gr. 4 and it is inorperable. His main tumor is 8 cm and he has three satellite tumors. His crosses the midline. But he has just finished six weeks of imrt radiation along with 42 days of Temador about a month ago. Temador will make you feel sick to your stomach and fatigued. Other than that it is one of the more tolerable chemo drugs used for brain tumors. You should do fine. Make sure to take the nausea medication one hour before you take the pills. Helps alot.
My husband also just finished his second round of Temador. He now takes it for 5 days and then is off of it for 23 days. The drug that has affected him the most has been the decadron for swelling. Evil drug! My husband has been given months to live so this is more maintance. I truely hope you have a great outcome. You will be in our prayers

john30332 08-01-2011 05:45 AM

Re: brain cancer & temodar
 
hello. i had (have?) GBM IV and i took temodar for almost a year. at the end the dose was very high (440mg per day 5x a month). i was utimately taken off temodar after my second reoccurance. now i am on 3 very harsh IV chemos.

oh, to be back in the temodar days. it was no walk in the park; but by comparison much easier than than the horrid mix i am on today. temodar starts strong in the beginning of the week, say an 8 on a scale of 1 - 10. day 2 it drops down to like a 3 or 4. by day 5 it may be back up to a just bearable 7ish. just watch what you eat and take the nausia meds your doc gives you and it shouldn't be too bad.


All times are GMT -7. The time now is 06:09 AM.